Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

July 22, 2021Jim Wells County, Texas

NWS Corpus Christi, TX issued this special weather statement at Jul 22, 2021, 3:01 PM CDT for Jim Wells County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 3:01 PM CDT (20:01 UTC)
Expired
Jul 22, 2021, 3:45 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 74 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS84 KCRP 222001
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
301 PM CDT Thu Jul 22 2021

TXZ240-241-222045-
Jim Wells-Duval-
301 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL AND
NORTHWESTERN JIM WELLS COUNTIES...

At 300 PM CDT, a strong thunderstorm was located near San Diego,
moving north at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Tecalote.

This includes US Highway 281 between mile markers 658 and 660.
 
If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2777 9818 2781 9842 2801 9844 2797 9806
TIME...MOT...LOC 2000Z 190DEG 13KT 2785 9827 

$$

ADAMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 22, 12:38 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 22, 12:38 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1238 PM CDT Thu Jul 22 2021

.AVIATION...18Z TAFs

COT currently at MVFR with all other sites at VFR. Expect
predominantly VFR conditions through this TAF cycle with periods
of MVFR cigs/vsbys possible. Showers and thunderstorms will be
possible across S TX this afternoon into the early evening hours.
Expect precipitation chances to diminish overnight into Friday as
a drier airmass moves into the area. Lingering moisture could lead
to a shower or thunderstorm at the VCT terminal during early FRI
AM.

&&

.PREV DISCUSSION... /Issued 328 AM CDT Thu Jul 22 2021/

SHORT TERM (Today through Friday)...

The mid to upper level low over West-Central Texas will continue to
slide west-northwestward into southeast New Mexico by Friday. Due to
its close proximity, an unsettled pattern rests across South Texas
through the day today. Areas of vorticity will drape across the
region with significant moisture of PWATs greater than 2.25",
approaching the 99th percentile. In addition, low-level forcing
mechanisms such as moisture convergence near the coast, sea breeze,
surface heating, outflow boundaries, and a weak low-level jet at
925mb containing 20+ knot winds will all be present. Considering the
aforementioned factors and the movement of the low, expect scattered
showers and thunderstorms to be primarily focused over the coast and
waters early in the morning then progress inland through the
afternoon, expanding in coverage as convection develops along the
seabreeze and potential outflow boundaries. Activity will shift
north and westward in the late afternoon as high pressure begins to
build in from the east and lift support drifts northwestward. The
increase in rain and cloud cover will limit highs in the low to mid
90s, but high humidity will keep heat indices elevated, ranging from
105 to 108 along portions of the Coastal Bend and Coastal Plains.

High pressure continues to build in tonight with PWATs decreasing in
the process. There may be a few showers and thunderstorms lingering
over the northwestern Brush Country and Rio Grande Plains early this
evening before drifting off into Central Texas overnight. Lows will
be warm, in the mid 70s to lower 80s.

Ridging continues into Friday but considering PWATs still near 2.0"
across the Victoria Crossroads and waters along with greatest
moisture convergence along the coast, have included slight chances
of showers and thunderstorms over the waters and Victoria Crossroads
early Friday morning. Dry conditions will then dominate Friday
afternoon into the long-term as PWATs plummet below 1.5", near the
25th percentile. Temperatures will warm up as cloud cover decreases
and skies become mostly sunny, looking at highs in the low 90s near
the coast to 101 in the western Brush Country. Heat indices 105 to
109 are expected.

LONG TERM (Friday Night through Wednesday)...

Other than bumping up high temps a few degrees each day through
Wednesday, few notable changes were needed with this forecast
package. Friday night opens with the center of a subtropical high
expanding over the entire TX Gulf Coast as PWATs fall to 1 to 1.5
inches. This drying along with capping around 800 mb will serve to
squash daily rain chances until late Wednesday once the ridging
finally subsides and we transition to a deeper easterly fetch with
improving PWATs. This pattern change will be courtesy of a TUTT low
reaching Deep S TX late Tue into Wed, although the brunt of deeper
moisture and lift with these easterly waves is confined east of the
trough's axis, so rain chances should focus primarily in our eastern
counties from Wed night-Thu.

Hazard-wise, heat indices should lead the way each day as we see
widespread readings of 105-109, with a corridor of 110-113 possible
this weekend over the Coastal Plains.

MARINE...

Generally weak to moderate south-southeasterly flow will continue
today, then strengthen to moderate tonight through Friday. Scattered
showers and thunderstorms will be possible today as a mid to upper
level low moves west through the state. A break in activity is
expected tonight before slight chances of showers and thunderstorms
return early Friday morning. Dry conditions will take over beginning
Friday afternoon. Moderate onshore flow continues Friday night
through Saturday night, before trending weak from Sunday through
the middle of next week. High pressure aloft will keep dry
conditions intact through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    91  78  94  79  94  /  50  10  10   0   0
Victoria          91  77  93  76  94  /  60  10  20   0   0
Laredo            95  77 101  76 103  /  30  20   0   0   0
Alice             93  76  98  75  99  /  50  10   0   0   0
Rockport          90  82  91  81  92  /  50  10  10   0   0
Cotulla           93  77  99  76 102  /  40  30   0   0   0
Kingsville        91  78  96  76  97  /  50  10   0   0   0
Navy Corpus       90  82  91  81  90  /  50  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

HAA/72...AVIATION
Hazardous weather outlook, Jul 22, 3:40 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
340 AM CDT Thu Jul 22 2021

TXZ229>234-239>247-342>347-442-443-447-230845-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
340 AM CDT Thu Jul 22 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today and early evening.

Heat indices 105 to 109 are possible, especially across the
Coastal Plains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat Advisory conditions are possible daily beginning Friday. Heat
indices may exceed 109, especially over the inland Coastal Plains
and westward. Heat indices of 105 to 109 are possible elsewhere
daily.

GMZ230-235-250-255-270-275-230845-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
340 AM CDT Thu Jul 22 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated thunderstorms are possible Friday morning.

In the hours before

Special weather statement, Jul 22, 2:05 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
205 PM CDT Thu Jul 22 2021

TXZ232-221945-
Bee-
205 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEE COUNTY...

At 205 PM CDT, a strong thunderstorm was located near Skidmore,
moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Beeville and Skidmore.

This includes the following highways...
 US Highway 181 between mile markers 586 and 602.
 US Highway 59 between mile markers 688 and 704.

LAT...LON 2825 9768 2821 9779 2846 9796 2853 9765
      2852 9763
TIME...MOT...LOC 1905Z 164DEG 17KT 2830 9777

ADAMS
Special weather statement, Jul 22, 2:33 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
233 PM CDT Thu Jul 22 2021

TXZ231>233-222015-
Live Oak-Bee-Goliad-
233 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GOLIAD...NORTH
CENTRAL LIVE OAK AND NORTHWESTERN BEE COUNTIES...

At 233 PM CDT, a strong thunderstorm was located near Beeville,
moving northwest at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Beeville, Mineral, Tulsita, Normanna, Pettus, Pawnee and Tuleta.

This includes the following highways...
 US Highway 181 between mile markers 572 and 592.
 US Highway 59 between mile markers 692 and 700.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2843 9768 2835 9780 2869 9812 2870 9802
      2869 9800 2872 9791 2869 9788 2867 9782
      2868 9779 2867 9778 2872 9771
TIME...MOT...LOC 1933Z 156DEG 18KT 2844 9780

ADAMS
Special weather statement, Jul 22, 2:41 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
241 PM CDT Thu Jul 22 2021

TXZ241-243-244-222030-
Jim Wells-Inland Nueces-Inland San Patricio-
241 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES...WEST
CENTRAL SAN PATRICIO AND NORTHERN JIM WELLS COUNTIES...

At 241 PM CDT, a strong thunderstorm was located 8 miles south of
Alfred-South La Paloma, or 8 miles east of Alice, moving north at 25
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Alice, Orange Grove, San Patricio, Tecalote, Alfred-South La Paloma,
Alfred, Westdale, Agua Dulce and Lake Alice.

This includes US Highway 281 between mile markers 658 and 670.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2796 9824 2802 9778 2768 9781 2764 9800
TIME...MOT...LOC 1941Z 170DEG 20KT 2778 9792

ADAMS
Special weather statement, Jul 22, 2:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
243 PM CDT Thu Jul 22 2021

TXZ231-232-241-244-222030-
Live Oak-Jim Wells-Inland San Patricio-Bee-
243 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
NORTHEASTERN JIM WELLS...SOUTHEASTERN LIVE OAK AND SOUTH CENTRAL BEE
COUNTIES...

At 243 PM CDT, a strong thunderstorm was located over Mathis, moving
north at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Mathis, Skidmore, Lake City, San Patricio, Tynan, West Sinton,
Argenta, Mount Lucas, Dinero, Sandia, Edroy, Lakeside and Lake Corpus
Christi.

This includes the following highways...
 Interstate 37 between mile markers 23 and 55.
 US Highway 181 between mile markers 596 and 608.
 US Highway 59 between mile markers 702 and 708.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2798 9764 2796 9781 2797 9782 2797 9781
      2799 9780 2797 9783 2833 9804 2839 9759
TIME...MOT...LOC 1943Z 171DEG 25KT 2808 9780

ADAMS
Special weather statement, Jul 22, 2:56 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
256 PM CDT Thu Jul 22 2021

TXZ242-243-342-343-222045-
Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg-
256 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND CENTRAL
KLEBERG COUNTIES...

At 255 PM CDT, a strong thunderstorm was located 9 miles north of
Riviera Beach, or 13 miles southeast of Kingsville, moving north at
30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Corpus Christi, Driscoll, Bishop and Petronila.

This includes US Highway 77 between mile markers 674 and 686.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2738 9754 2738 9771 2772 9787 2775 9746
TIME...MOT...LOC 1955Z 176DEG 25KT 2743 9766

ADAMS
Special weather statement, Jul 22, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
301 PM CDT Thu Jul 22 2021

TXZ240-241-222045-
Jim Wells-Duval-
301 PM CDT Thu Jul 22 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL AND
NORTHWESTERN JIM WELLS COUNTIES...

At 300 PM CDT, a strong thunderstorm was located near San Diego,
moving north at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Tecalote.

This includes US Highway 281 between mile markers 658 and 660.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2777 9818 2781 9842 2801 9844 2797 9806
TIME...MOT...LOC 2000Z 190DEG 13KT 2785 9827

ADAMS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:01 PM CDTSpecial Weather StatementCRPKleberg44 min
Jul 22, 2:05 PM CDTSpecial Weather StatementCRPBee40 min
Jul 22, 2:33 PM CDTSpecial Weather StatementCRPBee42 min
Jul 22, 2:38 PM CDTSpecial Marine WarningCRP52 min
Jul 22, 2:41 PM CDTSpecial Weather StatementCRPJim Wells49 min
Jul 22, 2:43 PM CDTSpecial Weather StatementCRPBee47 min
Jul 22, 2:56 PM CDTSpecial Weather StatementCRPKleberg, Nueces49 min
Jul 22, 3:06 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak, San Patricio39 min
Jul 22, 3:22 PM CDTSpecial Weather StatementCRPDuval23 min
Jul 22, 3:42 PM CDTSevere Thunderstorm WarningCRPBee, Goliad48 min
Jul 22, 3:51 PM CDTSpecial Weather StatementCRPBee24 min
Jul 22, 3:54 PM CDTSpecial Weather StatementCRPWebb51 min
Jul 22, 3:57 PM CDTSpecial Weather StatementCRPMcMullen33 min
Jul 22, 4:02 PM CDTSpecial Weather StatementCRPLive Oak28 min
Jul 22, 4:26 PM CDTSpecial Weather StatementCRPGoliad34 min
Jul 22, 4:31 PM CDTSpecial Weather StatementCRPLa Salle29 min
Jul 22, 4:38 PM CDTSpecial Weather StatementCRPLa Salle37 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.